Washington, 2020Wildfire in Washington, August 1 to 10, 2020
August 1 to 10, 2020 · NWS OTX · 1 event in 1 county or zone
The Colockum Road Wildfire was discovered on July 24th near the town of Malaga, 10 miles southeast of Wenatchee. Under very warm and dry conditions, the fire's spread was fueled by several days of breezy winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Colockum Road Wildfire was discovered on July 24th near the town of Malaga, 10 miles southeast of Wenatchee. Under very warm and dry conditions, the fire's spread was fueled by several days of breezy winds. There were over 100 homes and buildings threatened, which initiated a level 3 evacuation. Several crops and orchard were threatened as well, but no losses. The fire was contained by July 28th with a total 2,967 acres destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:06 PM PST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 31, 9:06 PM PST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1006 PM PDT Fri Jul 31 2020
.SYNOPSIS...
Temperatures this weekend will not be as hot, but highs will
continue to be well above average. Most of the Inland Northwest
will be well into the 90s Saturday and Sunday. A cold front late
Monday will bring breezy winds, cooler temperatures, and a small
chance for mountain showers. The remainder of next week looks
seasonably warm and dry.
&&
.DISCUSSION...
The Red Flag Warning for wind and low humidity has been allowed to
expire. Humidity levels will gradually recover as temperatures
decrease overnight. Winds of 10 to 15 mph will persist around
Wenatchee, Vantage, and Waterville through the early morning
hours, but gustiness should subside as the boundary layer
stabilizes. High temperatures Saturday and Sunday will be several
degrees "cooler" with highs in the 90s for most of the Inland
Northwest. With less wind, wildfire concerns will be lower, but
after our recent heat wave has left our fuels quite dry and
vulnerable to new ignitions. Fortunately, it looks like our
lightning threat appears to have largely migrated north of the
Canadian border for the remainder of the night. /GKoch
&&
.AVIATION...
06Z TAFS: The passage of a weak cold front this evening caused an
increase in west winds around Wenatchee. Gustiness at KEAT is
expected to diminish as the air mass stabilizes, but 10 to 15 mph
winds will likely persist into the early morning hours. VFR
conditions are expected through the TAF period with bands of high
clouds, mainly above 20 thousand feet. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 64 93 61 93 61 86 / 0 0 0 0 0 0
Coeur d'Alene 63 91 60 92 60 85 / 10 0 0 0 0 0
Pullman 62 89 56 90 56 83 / 0 0 0 0 0 0
Lewiston 70 96 66 96 67 91 / 0 0 0 0 0 0
Colville 60 95 57 95 56 88 / 10 0 0 0 0 10
Sandpoint 62 90 59 91 58 84 / 10 0 0 0 0 10
Kellogg 66 89 63 90 63 82 / 10 0 0 0 0 10
Moses Lake 64 97 61 97 61 90 / 0 0 0 0 0 0
Wenatchee 68 95 66 95 66 87 / 0 0 0 0 0 10
Omak 69 98 66 96 63 89 / 10 0 0 0 0 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 31, 5:33 AM PST, 18 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
633 AM PDT Fri Jul 31 2020
IDZ001>004-026-027-WAZ032>038-041>044-011345-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
633 AM PDT Fri Jul 31 2020
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time other than
hot conditions today.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Breezy conditions and isolated thunderstorms return Monday.
WAZ031-011345-
Northeast Blue Mountains-
633 AM PDT Fri Jul 31 2020
This Hazardous Weather Outlook is for portions of Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time other than
hot conditions today.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected.
Wildfire, Wenatchee Area
- When
- August 1, 12:00 AM PST to August 10, 11:59 PM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
The Colockum Road Wildfire grew and eventually burned 2,967 acres of brush and grassland. No structures were lost, but the fire threatened over 100 homes and several crops and orchards. The cost of firefighting resources to contain the blaze was calculated at 2.4 million dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 1 to 6, 202040 deaths · 34 events
- Drought in Iowa, August 1 to 31, 2020$7.7 million · 7 events
- Wildfire in Washington, August 1 to 5, 2020$450,000 · 3 events
- Drought in South Dakota, August 1 to 31, 2020$270,000 · 1 event
- Damaging Winds in West Virginia, August 1, 2020$113,000 · 55 kt wind · 3 events
- Damaging Winds in Maryland, August 1, 2020$110,000 · 60 kt wind · 2 events
- Drought in New Mexico, August 1 to 31, 202034 events
- Damaging Winds in West Virginia, August 1, 2020$24,000 · 50 kt wind · 12 events
- Flash Flood and Hail in Mississippi, August 1 to 2, 2020$31,000 · 2 in hail · 4 events
- Flash Flooding and Flooding in Texas, August 1 to 8, 2020$25,000 · 52 kt wind · 8 events
- Drought in Colorado, August 1 to 31, 202021 events
- Drought in Iowa, August 1 to 31, 202017 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916283.